Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Lifting of generating subgroups


Author: Ido Efrat
Journal: Proc. Amer. Math. Soc. 125 (1997), 2217-2219
MSC (1991): Primary 20D99
DOI: https://doi.org/10.1090/S0002-9939-97-03917-8
MathSciNet review: 1401738
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\varphi \colon G\to H$ be an epimorphism of finite groups. Suppose that $G$ is generated by its subgroups $G_{1} ,\ldots ,G_{n}$ and that $H$ is generated by its subgroups $H_{1},\ldots ,H_{n}$. Furthermore, suppose that $\varphi (G_{i})$ and $H_{i}$ are conjugate, $i=1,\ldots ,n$. We prove that there exist $g_{1},\ldots ,g_{n}\in G$ such that $G_{1}^{g_{1}} ,\ldots ,G_{n}^{g_{n}}$ generate $G$ and $\varphi (G_{i}^{g_{i}})=H_{i}$, $i=1 ,\ldots ,n$.


References [Enhancements On Off] (What's this?)

  • 1. I. Efrat, The elementary theory of free pseudo $p$-adically closed fields of finite corank, J. Sym. Logic 56 (1991), 484-496. MR 93a:03036
  • 2. M. Fried and M. Jarden, Field Arithmetic, Springer, Heidelberg, 1986. MR 89b:12010
  • 3. M. Jarden and U. Kiehne, The elementary theory of algebraic fields of finite corank, Inventiones Math. 30 (1975), 275-294. MR 55:8012
  • 4. W. Gaschütz, Zu einem von B.H. und H. Neumann gestellten Problem, Math. Nachr. 14 (1956), 249-252. MR 18:790b

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20D99

Retrieve articles in all journals with MSC (1991): 20D99


Additional Information

Ido Efrat
Affiliation: Department of Mathematics and Computer Science, Ben-Gurion University of the Negev, P.O. Box 653, Be’er-Sheva 84105, Israel
Email: efrat@math.bgu.ac.il

DOI: https://doi.org/10.1090/S0002-9939-97-03917-8
Received by editor(s): February 13, 1996
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society